Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Binghamton, NY

January 4, 2000Cayuga County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jan 4, 2000, 11:04 AM EST for Cayuga County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2000, 11:04 AM EST (16:04 UTC)
Expired
Jan 4, 2000, 11:50 AM EST
In force
46 min
Issued by
NWS Binghamton, NY
Area
Whole counties

County Cayuga County, NY

The radar

The Binghamton radar (KBGM), 102 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2000-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2000-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 530 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
530 m²/s²
0-3 km storm-relative helicity
530 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBGM 041607
SVRBGM
NYC011-041650-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1104 AM EST TUE JAN 4 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  S CAYUGA COUNTY IN CENTRAL NEW YORK

* UNTIL 1150 AM EST

* AT 1102 AM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SQUALLS WITH DAMAGING WINDS MOVING EAST AT 35 MPH.


* THE FOLLOWING LOCATIONS ARE IN THE PATH OF THIS STORM
  CAYUGA AT 1120 AM
  AUBURN AROUND 1130 AM

IF YOU ARE CAUGHT OUTSIDE SEEK REFUGE FROM THE STORM IN A STRONG
BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DO NOT
SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

BRADY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 10:10 AM EST, 54 minutes earlier.

Area forecast discussion, Jan 4, 10:10 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1010 AM EST TUE JAN 4 2000

SFC COLD FRNT CRUISING EWD ATTM AND SHUD BE INTO OUR WRN ZNS BY MIDDAY
AND PERHAPS THRU THE ENTIRE CWA BY 20-21Z.  MESO-ETA TIMING CONCURS
WELL WITH SUCH THINKING.  AS A RESULT...WILL SPEED UP THE PROCESS OF
STEADIER PRE-FROPA PCPN TAPERING OFF TO SCTD -SHRA FM W TO E.  WILL
STILL RETAIN PSBLTY OF TSRA IN OUR SERN ZNS WHERE BEST INSTAB IS
PORTRAYED THIS AFTN.

TEMPS TUMBLE PROGRESSIVELY POST-FROPA...SO WILL INDICATE THIS IN THE
ZNS AS WELL.  HOWEVER...DON/T FEEL ANY CHANGE OVER TO -SHSN WILL OCCUR
TIL TWDS 00Z SO WILL KEEP PCPN IN LIQUID FORM.

WRK ZNS GONE.  FINAL RELEASE OUT SHORTLY.

.BGM...NONE.

JUREWICZ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 11:26 AM ESTSevere Thunderstorm WarningBGMOnondaga49 min
Jan 4, 12:07 PM ESTSevere Thunderstorm WarningBGMMadison48 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.